Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 224, NWS Wakefield, VA

September 1, 20215 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 1, 2021, 3:06 PM EDT for 5 counties in Virginia. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 3:06 PM EDT (19:06 UTC)
Expired
Sep 1, 2021, 3:45 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Williamsburg, VA, Gloucester County, VA, James City County, VA, King and Queen County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 3:15 PM EDTTSTM WND GST 56Williamsburg Airport, VAAWOS STATION KJGG WILLIAMSBURG.
Sep 1, 3:16 PM EDTTSTM WND DMGKings Point, VATREE DOWN ON KINGSPORT DR NEAR CROWNPOINT RD.
Sep 1, 3:20 PM EDTTSTM WND DMG1 Ene Williamsburg, VATREES DOWN NEAR CAPITAL LANDING RD AND LAFAYETTE ST. WIRES DOWN AT WILL SCARLET LN NEAR QUEENS LAKE.
Sep 1, 3:25 PM EDTTSTM WND DMG1 Wnw Williamsburg, VATREES DOWN ON WILLIAM AND MARY CAMPUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 11:46 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS51 KAKQ 011906
SVRAKQ
VAC073-095-097-199-830-011945-
/O.NEW.KAKQ.SV.W.0224.210901T1906Z-210901T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
306 PM EDT Wed Sep 1 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Gloucester County in eastern Virginia...
  Southeastern King and Queen County in east central Virginia...
  Northwestern York County in southeastern Virginia...
  Central James City County in southeastern Virginia...
  The City of Williamsburg in southeastern Virginia...

* Until 345 PM EDT.

* At 306 PM EDT, a severe thunderstorm was located over Kings Point,
  or near Williamsburg, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near...
  York Terrace around 310 PM EDT.
  Queens Lake around 315 PM EDT.
  Gloucester Point around 320 PM EDT.
  Gloucester Courthouse and Hayes around 325 PM EDT.
  Glenns around 335 PM EDT.

Other locations impacted by this severe thunderstorm include Camp
Peary, Harcum, Cash, Ewell, Allmondsville, Fort Nonsense, Clay Bank,
Williamsburg Airport, Ordinary and Dutton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for eastern,
southeastern and east central Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

A Tornado Watch remains in effect until 700 PM EDT for eastern,
southeastern and east central Virginia.

&&

LAT...LON 3721 7658 3722 7659 3719 7658 3713 7663
      3713 7665 3720 7669 3717 7671 3715 7675
      3718 7678 3719 7677 3721 7679 3723 7683
      3759 7665 3750 7644 3748 7645 3746 7644
      3743 7645 3742 7643
TIME...MOT...LOC 1906Z 205DEG 41KT 3722 7671 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
1 follow-up statement
749 
WWUS51 KAKQ 011929
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
329 PM EDT Wed Sep 1 2021

VAC095-199-830-011938-
/O.CAN.KAKQ.SV.W.0224.000000T0000Z-210901T1945Z/
York VA-James City VA-City of Williamsburg VA-
329 PM EDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YORK...AND
CENTRAL JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has 
moved out of the warned area. Therefore, the warning has been
cancelled.

A Tornado Watch remains in effect until 700 PM EDT for eastern,
southeastern and east central Virginia.

LAT...LON 3728 7653 3737 7666 3738 7665 3744 7672
      3759 7665 3750 7644 3748 7645 3745 7644
      3745 7645 3743 7645 3741 7643
TIME...MOT...LOC 1928Z 204DEG 40KT 3745 7658 

$$

VAC073-097-011945-
/O.CON.KAKQ.SV.W.0224.000000T0000Z-210901T1945Z/
Gloucester VA-King and Queen VA-
329 PM EDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR GLOUCESTER AND SOUTHEASTERN KING AND QUEEN COUNTIES...

At 328 PM EDT, a severe thunderstorm was located near Gloucester
Courthouse, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Glenns around 335 PM EDT.

Other locations impacted by this severe thunderstorm include
Ordinary, Dutton, Belroi, Harcum, Cash, Pinero, Pampa, Ware Neck,
Allmondsville and Clay Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for eastern,
southeastern and east central Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3728 7653 3737 7666 3738 7665 3744 7672
      3759 7665 3750 7644 3748 7645 3745 7644
      3745 7645 3743 7645 3741 7643
TIME...MOT...LOC 1928Z 204DEG 40KT 3745 7658 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 1, 2:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
230 PM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnant low of Ida will track by north of the local area
this afternoon then push off the coast tonight. High pressure
builds in from the north Thursday through Saturday. A weak
front crosses the mid-Atlantic region late Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1035 AM EDT Wednesday...

Not much going on so far this morning across the local area.
BKN ST...mainly away from the immediate coast...continues to
lift...w/ VRB clouds/partly sunny conditions throughout. The
current wx has been compared to Ivan (2004)...there are
differences though. Remnants of Ivan were stronger/circulation
more defined and farther S (over ern TN) that morning as
compared to remnants of IDA (which have become more strung out)
w/ a weaker circulation sfc- aloft moving through the WV
panhandle. Therefore...Ivan was more dynamic moving through the
region w/ a stronger/"backed" wind field sfc-aloft. Much of the
focus now w/ IDA is the heavy rain from WV/nrn VA NE through ern
PA...tailing off to ISOLD/SCT SHRAs over SW VA/NW NC. Hi res
models do show at least weak 0-1/0-3km helicity potential over
central VA the next few hours which shifts to the ENE this
afternoon/evening. Will be watching the band now developing from
s central VA to n central NC in the near term. Additional cells
likely to develop into this afternoon. The low level winds are
SSE and a bit gusty so a spin up is psbl. Increasing PoPs from
W-E through the rest of the today. While locally heavy rainfall
psbl (PW's aoa 2") biggest threat likely to strong/severe stms.
Highs in the u70s- l80s W to 85-90F E.

Pcpn shifts to the coast this evening...ends after midnight. Gusty
N winds develop as the system exits. Clearing W...remaining mostly
cloudy E overnight. Lows in the l60s W to around 70F far SE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 230 PM EDT Wednesday...

A drier/cooler period of wx for Thu-Sat. Keeping clouds/low CHC PoPs
along the coast early Thu morning...OTW clearing out/becoming mostly
sunny (lastly over coastal SE VA-NE NC) Thu. Gusty NNE winds...highest
at the coast...slowly waning in the afternoon. Mostly clear nights/mostly
sunny days Thu night-Sat. Lows Thu night/Fri night mainly in the m-u50s
along/W of I 95 and interior lower MD ern shore...and the l-m60s elsw.
Highs Fri in the u70s to around 80F...Highs Sat in the l80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 155 PM EDT Wednesday...

Sfc hi pres drifts farther off the coast Sat night resulting in
the development of a SSW low level flow. A quickly moving cold
front in zonal flow aloft will be crossing the region late Sun
w/ a weak/trailing sfc lo tracking through the Carolinas into
Mon morning. Will continue w/ periods of clouds and lo CHC PoPs.
Dry wx returns for Mon afternoon-Tue w/ temperatures near to just
above seasonal normals. A stronger system in WNW aloft is forecast
to cross the region Tue night or Wed.

Lows Sat night in the l-m60s...except the u60s along the coast.
Highs Sun in the l-m80s. Lows Sun night in the l-m60s W to the
l70s along coastal SE VA-NE NC. Highs Mon in the l-m80s N to the
m-u80s S. Lows Mon night in the l60s W to the l70s along
coastal SE VA-NE NC. Highs Tue in the m-u80s. Highs Wed in the
l-m80s.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 115 PM EDT Wednesday...

VRB VFR CIGS through this evening w/ potential flight restrictions
(due to brief IFR/MVFR CIGS/VSBYS in tstms) and gusty SSW winds
to 20-30 kt. Highest PROB for tstms at SBY. SCT-numerous
SHRAS/tstms tapering W-E across the FA through about 02-04Z/02.
Winds shift to the W-NW behind a cold front after 06Z/02.
Dry/VFR conditions return Thu through the upcoming weekend. NNE
winds will be a bit gusty near the coast Thurs into early Fri.

&&

.MARINE...
As of 430 AM EDT Wednesday...

Early this morning, TD Ida was centered near extrm SW VA. Winds
were SSW 5-15 kt over the waters, with waves 1-2 ft and seas
2-3 ft. The storm will track NE today into tonight toward the
srn New England coast (remaining NW or N of our CWA). S winds
will increase to 15-25 kt this aftn into this evening, with
20-25 kt sustained winds possible in the bay and 25-30 kt
in the coastal waters. The highest gale gusts (35 kt) probs are
40-75% over the coastal waters from this aftn into early tonight.
So, have decided to go with a Gale Warning from Fenwick Island
to Cape Charles Light from 100 PM this aftn until 100 AM
tonight. Could have a few gale gusts over the srn two coastal
waters, but decided to have a SCA for those zones. Otherwise,
Will have SCA's for the remainder of the waters starting at 100
PM this aftn, then lasting into Thu evening/through Thu night,
due to the strong SSW winds this aftn into this evening,
followed by NW or N winds (substantially drier and cooler
airmass) behind the storm and high pressure building into the
area.

Waves will build to 2-4 ft later this aftn with the potential
for 3-5 ft waves (highest N) in the Ches Bay tonight. 2-4 ft
waves will continue during the northerly surge on Thu before
falling to 1-3 ft by sunrise on Fri. Offshore, seas will build
to 4-7 ft S and 5-8 ft N by tonight. Seas will subside along
with the winds late Thu night and Fri. Much nicer conditions
are expected this weekend with high pressure building into the
region.

A Moderate Rip current risk is expected today with a High Risk
of rip currents for all beaches on Thu.

&&

.TIDES/COASTAL FLOODING...
As of 430 AM EDT Wednesday...

Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head/Crisfield MD and
Lewisetta VA with the high tide cycle tonight. Some additional
nuisance (potentially approaching minor thresholds) flooding in
the middle and lower Bay into Thu morning.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT Thursday for ANZ633-
     635>638.
     Small Craft Advisory until 1 AM EDT Friday for ANZ630>632-634.
     Gale Warning until 1 AM EDT Thursday for ANZ650-652-654-656-
     658.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...RHR/TMG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 1, 11:55 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1155 AM EDT Wed Sep 1 2021

MDZ021>024-NCZ012>014-VAZ062-064-068-069-075>078-080>090-092-093-
095>097-509>525-021600-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Dinwiddie-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1155 AM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding.
Isolated severe storms and a couple of tornadoes will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-030>032-VAZ048-060-061-065>067-079-021600-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-
Brunswick-
1155 AM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding and
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ098>100-021600-
Maryland Beaches-Virginia Beach-Accomack-Northampton-
1155 AM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   MODERATE RIP CURRENT RISK.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding.
Isolated severe storms and a couple of tornadoes will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-021600-
Eastern Currituck-
1155 AM EDT Wed Sep 1 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding.
Isolated severe storms and an isolated tornado will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 1, 12:18 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1218 PM EDT Wed Sep 1 2021

VAZ080>083-087-088-512-514-516-011715-
Eastern Hanover VA-Charles City VA-New Kent VA-Prince George VA-
Dinwiddie VA-Sussex VA-Eastern Henrico VA-Greensville VA-
Eastern Chesterfield (Including Col. Heights) VA-
1218 PM EDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of southeastern
Chesterfield, north central Greensville, northwestern Charles City,
Prince George, northwestern New Kent, southeastern Henrico,
northwestern Sussex and eastern Dinwiddie Counties, the City of
Colonial Heights, the City of Hopewell and the City of Petersburg
through 115 PM EDT...

At 1218 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petersburg to near Purdy. Movement was
northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Petersburg, Colonial Heights, Virginia State University, Ettrick
  and Matoaca around 1225 PM EDT.
  Fort Lee around 1230 PM EDT.
  Hopewell around 1235 PM EDT.
  Stony Creek around 1240 PM EDT.
  Carson around 1250 PM EDT.
  Bottoms Bridge around 1255 PM EDT.
  Disputanta around 100 PM EDT.
  Prince George around 110 PM EDT.

Other locations impacted by these storms include Burgess, Birchett
Estate, Wayside, Addison, Reams, Orapax Farms, Fields Crossroads,
Elko, Jordan Point Country Club and Huske.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for central, south
central, southeastern and east central Virginia.

&&

LAT...LON 3666 7762 3722 7752 3766 7715 3710 7715
TIME...MOT...LOC 1618Z 206DEG 36KT 3719 7742 3677 7754

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

ALB
Special weather statement, Sep 1, 12:26 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1226 PM EDT Wed Sep 1 2021

VAZ064-011715-
Caroline VA-
1226 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of Caroline County
through 115 PM EDT...

At 1226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Dominion, or 8 miles south of Milford, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Golansville, Villboro, Burruss Corner, Guinea, Corbin,
Woodford and Penola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and east central Virginia.

&&

LAT...LON 3825 7725 3824 7723 3823 7725 3819 7725
      3819 7723 3820 7722 3817 7718 3817 7713
      3814 7712 3781 7739 3783 7743 3786 7742
      3789 7745 3788 7748 3792 7754 3821 7741
      3825 7735 3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 1626Z 203DEG 32KT 3791 7742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Rogers
Special weather statement, Sep 1, 12:39 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1239 PM EDT Wed Sep 1 2021

VAZ075-011700-
Westmoreland VA-
1239 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northwestern
Westmoreland County through 100 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonial Beach, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colonial Beach, Oak Grove, Potomac Beach and Potomac Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for east central
Virginia.

&&

LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
      3818 7688 3810 7694 3814 7705 3817 7706
      3818 7705 3826 7705 3826 7703 3827 7703
      3828 7698
TIME...MOT...LOC 1639Z 203DEG 32KT 3821 7701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Rogers
Local storm report, Sep 1, 12:41 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1241 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     FUNNEL CLOUD     1 SW PETERSBURG NATIONA 37.22N 77.37W
09/01/2021                   CITY OF PETERSBURG VA   NWS EMPLOYEE

            FUNNEL CLOUD REPORTED NEAR US 460 IN
            PETERSBURG.

&&

APM
Special weather statement, Sep 1, 1:39 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
139 PM EDT Wed Sep 1 2021

VAZ075>077-083-085-518>522-011830-
Western King and Queen VA-New Kent VA-Middlesex VA-Richmond VA-
Northumberland VA-Westmoreland VA-Eastern King William VA-
Western Essex VA-Eastern Essex VA-Eastern King and Queen VA-
139 PM EDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of central King and
Queen, northwestern Middlesex, northwestern Northumberland, Richmond,
central New Kent, southeastern Westmoreland, southeastern King
William and southeastern Essex Counties through 230 PM EDT...

At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Stephens Church to near Providence
Forge. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Saint Stephens Church and Millers Tavern around 145 PM EDT.
  Tappahannock around 150 PM EDT.
  King And Queen Court House and Little Plymouth around 200 PM EDT.
  Newland and Stevensville around 205 PM EDT.
  Montross around 210 PM EDT.
  Center Cross around 215 PM EDT.
  Sharps and Dunnsville around 220 PM EDT.
  Farnham around 225 PM EDT.

Other locations impacted by these storms include Currioman Landing,
Threeway, Upright, Mount Holly, Ino, Cohoke, Dragonville, Rose
Garden, Biscoe and Stratford Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

&&

LAT...LON 3800 7650 3740 7696 3742 7697 3742 7700
      3770 7705 3772 7702 3774 7706 3783 7707
      3816 7684 3817 7676
TIME...MOT...LOC 1739Z 203DEG 41KT 3780 7701 3742 7698

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

ALB
Local storm report, Sep 1, 2:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
254 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     3 WNW PENOLA            37.98N 77.42W
09/01/2021                   CAROLINE           VA   PUBLIC

            LARGE TREE LIMBS DOWNED ALONG VA-207 ROGERS
            CLARK BLVD.

&&

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 12:10 AM EDTSpecial Weather StatementAKQLouisa20 min
Sep 1, 3:56 AM EDTGale WarningAKQ21 hr
Sep 1, 3:56 AM EDTSmall Craft AdvisoryAKQ42 hr
Sep 1, 10:45 AM EDTSpecial Weather StatementAKQBrunswick60 min
Sep 1, 10:45 AM EDTSpecial Weather StatementAKQBrunswick60 min
Sep 1, 12:18 PM EDTSpecial Weather StatementAKQHenrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg57 min
Sep 1, 12:26 PM EDTSpecial Weather StatementAKQCaroline49 min
Sep 1, 12:32 PM EDTTornado WarningAKQChesterfield, Prince George, City of Hopewell, City of Petersburg28 min
Sep 1, 12:39 PM EDTSpecial Weather StatementAKQWestmoreland21 min
Sep 1, 12:41 PM EDTTornado WarningAKQCaroline, Essex34 min
Sep 1, 12:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex53 min
Sep 1, 1:05 PM EDTTornado WarningAKQCaroline10 min
Sep 1, 1:31 PM EDTSpecial Marine WarningAKQ45 min
Sep 1, 1:37 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland38 min
Sep 1, 1:39 PM EDTSpecial Weather StatementAKQEssex, King and Queen, New Kent, Richmond, Westmoreland51 min
Sep 1, 1:41 PM EDTSpecial Marine WarningAKQ34 min
Sep 1, 1:47 PM EDTTornado WarningAKQWestmoreland13 min
Sep 1, 2:14 PM EDTSpecial Marine WarningAKQ46 min
Sep 1, 2:27 PM EDTTornado WarningAKQLancaster, Middlesex, Northumberland, Richmond36 min
Sep 1, 3:00 PM EDTSpecial Marine WarningAKQ42 min
Sep 1, 3:23 PM EDTTornado WarningAKQNorthumberland16 min
Sep 1, 3:36 PM EDTSpecial Marine WarningAKQ54 min
Sep 1, 3:36 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Middlesex, Northumberland, Richmond54 min
Sep 1, 4:07 PM EDTBeach Hazards StatementAKQAccomack, Northampton, City of Virginia Beach28 hr
Sep 1, 4:07 PM EDTCoastal Flood AdvisoryAKQAccomack, Lancaster, Northumberland12 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.